Taproot vocalist Stephen Richards has opened up on his health with Loudwire. Richards revealed that he began suffering from seizures this past February—an ailment that has yet to officially be diagnosed.
Speaking on his latest episode, he stated:
“After the April 10th one they did all the MRIs and all the epilepsy tests, it seemed like everything was okay, they put me on medication just to keep the seizures at bay. They put me on the lowest dose because they know I’m already on cocktails of medicines to deal with anxiety and stuff so they didn’t want to overload me with pills.
I was actually pretty good for about four months – the only other one I’ve had since the record release show was when we had to cancel a bunch of shows and do my tests and all that – I had one about three weeks ago out in Vegas in August. It wasn’t that bad, luckily my wife was home and took care of me, it wasn’t too bad. They bumped my meds up to try to keep it at bay but I haven’t had one since.
It’s just kind of crazy because we did a six week tour and I was told I shouldn’t be doing anything too physically exerting or tiring and then I’m out there performing shows in the hot light, sweatin’ my ass off and just trying not to headbang too much and jump around and do all the goofy stuff I used to do.”
When asked about the cause, he offered:
“They’re not a hundred percent sure. There are some things – that’s why next week I’m going home Sunday to start rehearsing for the next tour with Nonpoint and I’m going to do my next MRI – they moved it up because I had the seizure, they weren’t supposed to do it until November.
There is a possible Meningioma in my brain in the front right lobe which could just be a calcium deposit they just want to compare it to April to make sure that it’s not growing or changing. I’ve definitely done some trauma to the brain a bit after years and years of performing as well as a major competitive hockey player – I’ve taken a lot of dings to the head.”
Richards also went on to discuss cutting back his drinking and more as a result of his condition in the Q&A, which can be read at the above-mentioned link.